MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICROVENTION, INC. SCEPTER XC; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number BC0411XC-ID-700
Medical Device Problem Codes Material Puncture/Hole (1504); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis and the investigation is currently underway.A supplemental report will be submitted when the investigation is completed.
 
Event or Problem Description
It was reported that the physician was treating an acom aneurysm on the left and a coil embolization in remodeling technique was planned.Reportedly, during the first inflation inside the patient the scepter xc balloon ruptured distally and contrast leaked out of the tip.The balloon was removed completely from the patient body.No fragments were left in the patient.A a new balloon was exchanged and the case continued and completed successfully.No injury caused by this issue and the patient is doing well.
 
Additional Manufacturer Narrative
Additional information: h6, h10 (summary device evaluation).Summary device evaluation: the investigation of the returned balloon catheter found no rupture on the balloon; however, the device did exhibit a pinhole leak at the distal side of the balloon during inflation testing, which is consistent with the alleged product issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the pin hole, but pin holes are consistent with the balloons experiencing forces over specification.Per the event description, the balloon was able to inflate and deflate without issue during prep; therefore, the damage to the balloon likely occurred during the process of advancing the device to the target site during the procedure.

Brand Name
SCEPTER XC
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16343484
Report Number2032493-2023-00556
Device Sequence Number12492215
Product Code MJN
UDI-Device Identifier00842429103418
UDI-Public(01)00842429103418(11)220921(17)250831(10)0000260846
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberBC0411XC-ID-700
Device Catalogue NumberBC0411XC
Device Lot Number0000260846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale